Friday, August 26, 2011

Goodbye, Avonex....

So I had my neuro (he's an ms specialist) appt this week.  I explained that my legs get very tired after walking for a bit of time and I'm not walking as fast as I used to (as shown by not being able to keep up with my son's 6'2" stride as well as I used to).  I also told him about the numbness and tingling that comes and goes in my fingers and toes.  He decided that I am "breaking through" the Avonex and that "it's not working for me".  Huh.... I didn't see that coming.  Because I feel like I'm (very) slowly getting better, I thought I'd stay put with the Avonex.  He feels, however, that since the ms is "active" on Avonex, it's not working.  Okay, so now what?

Gilenya.  Now when I saw him for the first time in February and he wanted to put me on a DMD, I asked about Gilenya.  He told me I wasn't bad enough for that.  Well, now apparently I am.  Looking on the bright side, no more injections.  That's nice.  But I can't help but worry about that heart stopping side effect that can happen with the first dose.  It's due to this that I take my first dose at the doctor's (in the infusion room) and stay for 6 hours while they monitor my heart and BP.  I get light headed easily and my BP dropped during a solu-medrol injection.  I hope I can get through this without kissing the floor.

So the paper work has begun and I am in the process of getting testing done that is completed prior to beginning Gilenya.  I have been to the eye doc and had tests done then, so that one is taken care of.  I also had an MRI a couple of months ago so I don't need that, either.  I do need blood work and a urinalysis, a TB test (which is done and was negative), and an EKG.  The blood work and EKG will be done next week and then I should be able to set up my first dose appt for a week or two after that. begins on the 8th and I'll have to take a day off shortly after.  I was looking at some side effects and HAIR LOSS is one of them.  Are you kidding me?  At least I feel that my hair thinning is slowing down a bit, but now if it revs up with a new med.....I'll be in trouble!

Until next time....

No comments:

Post a Comment